MAUDE Adverse Event Report: ARTHREX, INC. TIGERTAPE STERNAL CLOSURE W/ BLUNT NDL; CERCLAGE, FIXATION

ARTHREX, INC. TIGERTAPE STERNAL CLOSURE W/ BLUNT NDL; CERCLAGE, FIXATION
Model Number TIGERTAPE STERNAL CLOSURE W/ BLUNT NDL
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by an arthrex employee via email that an ar-7289t tigertape sternal closure had one needle break as it was passed through the sternum and another needle broke free of the tigertape suture as it was being passed.All broken fragments were retrieved and case was completed using (2) ar-7289t tigertape sternal closure from the same lot number.This was discovered during a sternal closure procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
The complaint could not be confirmed based on the customer provided photo, no breakage is shown.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The probable cause of the event could not be determined from the information available and without device evaluation.

Brand Name
TIGERTAPE STERNAL CLOSURE W/ BLUNT NDL
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14075202
Report Number1220246-2022-04723
Device Sequence Number4807825
Product Code JDQ
UDI-Device Identifier00888867369887
UDI-Public00888867369887
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberTIGERTAPE STERNAL CLOSURE W/ BLUNT NDL
Device Catalogue NumberAR-7289T
Device Lot Number13410057
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date04/25/2022
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown